|To change or not change
Sep 28, 2012
I am 52 CD 742 UD. 3 years ago was at 176 and PCP. I have recovered quite well. I take Truvada/Rayetaz/Norvir. Side effect have been Blood sugar went up after about 3 months on meds and testosterone fell to 125 at the end of the first year so we added testim once a day. My doctor has suggested to move to the new quad pill to see if the blood sugar might improve. My questions is should i do that or try what the study in San Francisco did was drop the norvir? Seems it would be better to be on only two drugs not 4 that are in the quad. I never miss taking my meds do not smoke and use no drugs. Any thoughts on this.
Response from Dr. Henry
Switching meds to possibly improve lipids or glucose is worth considering but data is modest on that subject. Your current regimen usually compares fairly well to other regimens for HIV efficacy and most metabolic parameters. Lipids may be a tad better on Stribild (Quad) but unsure about effect on glucose metabolism. Dropping the ritonavir often alos involves a switch from Truvada to Epzicom for the NRTI backbone-that might help lipids but effect on glucose again is uncertain from my experience. Other switch options (ie to Complera or raltegravir based regimen) may also improve lipids but clear benefit regarding glucose levels has not been regularly observed. Weight gain and getting older are triggers of increased glucose for many patients independent of their HIV regimen. KH
atripla and telomeres
- If I Have Sex With A Man Who Is Hiv Negative Then Can I Get Hiv?
- If You Have Sex With A Girl And Another Without A Condom Do I Have Hiv?
- Can You Get Hiv If He Withdraws During Sex?
- Can I Contract Hiv From One Drop Of Blood?
- What Does An Indeterminate Hiv Test Results Mean?
- How To Increase Cd4 Count?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.